MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 357311
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 peripheral balloon catheter was selected for treatment of a severely calcified lesion (stenosis degree: 90 percent) in the mildly tortuous mid left upper limb vein.During expansion and when the pressure reached 12 kpa, the passeo-35 balloon ruptured but did not reach the maximum pressure for that catheter (14 kpa).The patient reported significant pain in the left forearm, and the balloon was replaced to continue the procedure.
 
Additional Manufacturer Narrative
03-jun-2024 new information: an av-fistular was treated.Neither the complaint product nor the angiographic material was returned for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is inflated followed by a pressure test before balloon folding and a helium leakage test to confirm the air tightness.All devices of the relevant lot passed these tests.We can therefore confirm that the device was delivered in a leak-proof and pressure-tight condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.Neither the complaint product nor the angiographic material was returned for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is inflated followed by a pressure test before balloon folding and a helium leakage test to confirm the air tightness.All devices of the relevant lot passed these tests.We can therefore confirm that the device was delivered in a leak-proof and pressure-tight condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PASSEO-35 6/40/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19393845
Report Number1028232-2024-02872
Device Sequence Number7772380
Product Code DQY
UDI-Device Identifier07640119558400
UDI-Public(01)07640119558400(17)2606
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model Number357311
Device Catalogue Number357311
Device Lot Number05232843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/03/2024
11/12/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/03/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown